MAUDE Adverse Event Report: COOK INC THAL-QUICK ABSCESS DRAINAGE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK ABSCESS DRAINAGE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: supply chain buyer.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Upon the nurse opening the package of a cook thal-quick abscess drainage set, it was discovered that the device "fell apart." no patient contact was made.Additional information has been requested regarding how the device "fell apart," but has not been provided at the time of this report.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: (b)(6) hospital (united states) informed cook on 28dec2021 of an issue with a thal-quick abscess drainage set (rpn: tqas-1600-j; lot: #14014325).The customer stated that, upon opening the package, the device fell apart.It is unknown which component was broken.It is unknown how the procedure was completed.Additional information regarding event was requested but not received.No patient contact was made.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures of the device, were conducted during the investigation.The customer did not return the device for evaluation.A device failure analysis could not be completed.However, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr).The dhr for lot 14014325 and lots ic13931838, ic14008261, ic13932360, ic14045134, and ni14014324 records no nonconformances.There is a nonconformance on lot ic14023414, but it is unrelated to the reported failure.Cook did not identify any nonconforming material in house or in the field.There is also no indication that the complaint device was manufactured out of specification.Cook reviewed product labeling.The product ifu, [t_tqas_rev9] ¿thal-quick abscess drainage sets,¿ provides the following information to the user related to the reported failure mode: ¿how supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, no returned device, and the results of the investigation, a definitive root cause was unable to be established.The customer stated that upon opening the package, the device fell apart.It is unknown which component was broken.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
THAL-QUICK ABSCESS DRAINAGE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13254708
Report Number1820334-2022-00058
Device Sequence Number14582973
Product Code GBX
UDI-Device Identifier00827002063396
UDI-Public(01)00827002063396(17)240823(10)14014325
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/23/2024
Device Model NumberN/A
Device Catalogue NumberTQAS-1600-J
Device Lot Number14014325
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/28/2021
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown